Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 148, NWS Springfield, MO

May 11, 2011Barry County, McDonald County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 11, 2011, 7:46 PM CDT for Barry County, McDonald County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 7:46 PM CDT (00:46 UTC)
Expired
May 11, 2011, 8:30 PM CDT
In force
44 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Barry County, MO, McDonald County, MO

The radar

The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 4:00 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 882 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
882 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1502 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WUUS53 KSGF 120046
SVRSGF
MOC009-119-120130-
/O.NEW.KSGF.SV.W.0148.110512T0046Z-110512T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  EASTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 830 PM CDT.

* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
  OF ROCKY COMFORT TO 11 MILES SOUTH OF SELIGMAN...MOVING NORTHEAST
  AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS    
  IN EXCESS OF 60 MPH. THE OBSERVATION SITE IN ROGERS ARKANSAS 
REPORTED A 60 MPH WIND GUST WITH THIS LINE OF STORMS. 


* LOCATIONS IMPACTED INCLUDE BUTTERFIELD...CASSVILLE...EAGLE ROCK...
  EXETER...GOLDEN...JENKINS...MADRY...MCDOWELL...PIONEER...PURDY...
  RIDGLEY...ROCKY COMFORT...SELIGMAN...SHELL KNOB...WASHBURN...
  WAYNE...WHEATON AND WHEELERVILLE.

OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK AND
TABLE ROCK LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 3650 9417 3675 9417 3675 9416 3675 9407
      3687 9406 3687 9361 3682 9361 3682 9357
      3650 9358 3649 9360
TIME...MOT...LOC 0045Z 244DEG 38KT 3668 9422 3639 9396
WIND...HAIL 60MPH <.50IN

$$

WISE
2 follow-up statements
189 
WWUS53 KSGF 120114
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
814 PM CDT WED MAY 11 2011

MOC119-120124-
/O.CAN.KSGF.SV.W.0148.000000T0000Z-110512T0130Z/
MCDONALD MO-
814 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCDONALD COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3686 9407 3687 9406 3687 9361 3682 9361
      3682 9357 3650 9358 3650 9382
TIME...MOT...LOC 0114Z 244DEG 38KT 3683 9395 3663 9368
          3652 9362

$$

MOC009-120130-
/O.CON.KSGF.SV.W.0148.000000T0000Z-110512T0130Z/
BARRY MO-
814 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR BARRY COUNTY...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
WEST OF PURDY TO 4 MILES NORTH OF EAGLE ROCK TO GOLDEN...MOVING
NORTHEAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE BUTTERFIELD...CASSVILLE...EAGLE ROCK...
GOLDEN...JENKINS...MADRY...MCDOWELL...PURDY...SHELL KNOB AND
WHEELERVILLE.

OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK AND
TABLE ROCK LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3686 9407 3687 9406 3687 9361 3682 9361
      3682 9357 3650 9358 3650 9382
TIME...MOT...LOC 0114Z 244DEG 38KT 3683 9395 3663 9368
          3652 9362
WIND...HAIL 60MPH <.50IN

$$

WISE
487 
WWUS53 KSGF 120123
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT WED MAY 11 2011

MOC009-120132-
/O.EXP.KSGF.SV.W.0148.000000T0000Z-110512T0130Z/
BARRY MO-
823 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR BARRY COUNTY WILL EXPIRE AT
830 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3686 9407 3687 9406 3687 9361 3682 9361
      3682 9357 3650 9358 3650 9382
TIME...MOT...LOC 0122Z 244DEG 38KT 3687 9385 3666 9358
          3655 9352

$$

WISE/COLUCCI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:26 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 11, 6:26 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT WED MAY 11 2011

...MESOSCALE CONVECTIVE DISCUSSION AND UPDATED AVIATION...

.UPDATE...
/ISSUED 615 PM CDT WED MAY 11 2011/

A LINEAR CONVECTIVE COMPLEX STRETCHING FROM JUST SOUTH AND WEST OF
FORT SMITH ARKANSAS NORTH TO NEAR CHANUTE KANSAS AT 615 PM (2315Z)
CONTINUED TO SPREAD STEADILY NORTH NORTHEAST. THIS ACTIVITY BEING
MAINTAINED BY A MODERATE INSTABILITY AXIS THAT EXTENDS INTO
SOUTHWEST MISSOURI AND A MINOR MID LEVEL SHORTWAVE. DEEP LAYERED
SHEAR REMAINED WEAK BUT SOME INCREASE IS EXPECTED INTO THE
EVENING. THUNDERSTORMS WILL SPREAD NORTHEAST INTO FAR SOUTHWEST
MISSOURI AND EXTREME SOUTHEAST KANSAS BY 7 PM (00Z) AND REACH
HIGHWAY 65 BY 9 PM.

THE PRIMARY HAZARD RISK WILL BE LOCALIZED DAMAGING WIND GUSTS
PARTICULARLY WITH SMALL BOWING SEGMENTS AND MESO VORTICITY
CIRCULATIONS ALONG THE LEADING EDGE OF THE LINE. SEVERAL REPORTS
OF WIND DAMAGE OR WINDS IN EXCESS OF 50 MPH HAVE BEEN OBSERVED IN
NORTHEAST OKLAHOMA. FREQUENT LIGHTNING AND BRIEF BY HEAVY
RAINFALL WILL ALSO ACCOMPANY THESE STORMS. EXPECT THE STORMS TO
DIMINISH LATER THIS EVENING WITH THE LOSS OF DAY TIME HEATING.

A SEVERE THUNDERSTORM WATCH REMAIN IN EFFECT THROUGH 10 PM WEST OF
HIGHWAY 65.

FOSTER

&&

.DISCUSSION...

SHORT TERM...(TONIGHT THROUGH SATURDAY)

ITS ANOTHER WARM AND MUGGY AFTERNOON ACROSS THE AREA WITH
TEMPERATURES IN THE LOW TO MID 80S AND DEWPOINTS IN THE UPPER 60S.
A DECENT CAP AROUND 800 MB IS KEEPING THE WEATHER QUIET FOR NOW. PARTLY
CLOUDY SKIES THIS AFTERNOON WILL GIVE WAY TO AN INCREASING CHANCES
FOR SHOWERS AND THUNDERSTORMS THIS EVENING. AN UPPER LEVEL LOW IS
CURRENTLY OVER SOUTHERN COLORADO AND SEVERAL WAVES ARE ROTATING
UP ACROSS THE CENTRAL AND SOUTHERN PLAINS THIS AFTERNOON SPARKING
OFF CLUSTERS OF STRONG TO SEVERE STORMS JUST OUT TO OUR WEST. ONE
DISTURBANCE IS OVER NORTH TEXAS RIGHT NOW AND MOVING IN THIS
DIRECTION. WILL EXPECT THIS FEATURE TO DEVELOP SHOWERS AND STORMS
OVER THE WESTERN AREAS AFTER 00Z THIS EVENING. SOME STORMS COULD
BE STRONG TO SEVERE BUT WITH THE LOSS OF DAYTIME
HEATING...ANTICIPATING AN OVER WEAKENING TREND IN INTENSITY AFTER
DARK TONIGHT AS THIS TRANSLATES ACROSS THE WESTERN OZARKS TONIGHT.

THE UPPER LEVEL LOW WILL SLOWLY MOVE INTO KANSAS BY MIDDAY
THURSDAY. ANOTHER WAVE WILL BE MOVING ACROSS THE OZARKS BY LATE
AFTERNOON THURSDAY AND THIS WILL HELP DEVELOP ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WHICH SOME COULD BE STRONG TO SEVERE.
GIVEN THE STEEP LAPSE RATES...MODERATE INSTABILITY...AND
INCREASING MID AND UPPER LEVEL VERTICAL SHEAR...LARGE HAIL WILL BE
THE PRIMARY THREAT FOLLOWED BY DAMAGING WIND GUSTS. CAN'T RULE OUT
AN ISOLATED TORNADO BUT THIS WILL BE A LIMITED THREAT. STORMS WILL
LINGER INTO THE EVENING HOURS WITH A GRADUAL EAST TO WEST PROGRESSION.

THE UPPER LEVEL LOW WILL BE RIGHT OVER THE OZARKS BY FRIDAY
MORNING AS IT VERY SLOWLY MOVES EAST. FRIDAY LOOKS LIKE IT WILL BE
COOL AND CLOUDY DAY WITH SCATTERED SHOWERS AND ISOLATED THUNDER
POSSIBLE UNDERNEATH THE UPPER LEVEL LOW. RAIN CHANCES WILL LINGER
THROUGH EARLY SATURDAY THANKS TO THE SLOW NATURE OF THIS UPPER
LEVEL LOW. BELOW AVERAGE TEMPERATURES EXPECTED THROUGH THE WEEKEND.

GRIFFIN

LONG TERM (SATURDAY THROUGH WEDNESDAY)...

ONE UPPER LEVEL LOW WILL TRACK TO THE SOUTHEAST OF THE AREA THIS
WEEKEND WHILE ANOTHER UPPER LOW DROPS SOUTH UNDERNEATH A BLOCKING
RIDGE PATTERN. THE RESULT WILL MUCH COOLER TEMPERATURES...
CONSIDERABLE CLOUD COVER AND A CHANCE OF SHOWERS THROUGH THE
WEEKEND.  SOME IMPROVEMENT IN THE WEATHER CONDITIONS IS EXPECTED
EARLY NEXT WEEK BUT TEMPERATURES WILL REMAIN BELOW NORMAL.
ADDITIONAL CHANCES OF SHOWERS MAY DEVELOP MID TO LATE WEEK AS
DISTURBANCES SLIDE INTO THE REGION WITHIN A NORTHWEST FLOW.

FOSTER

&&

.AVIATION...

THUNDERSTORMS WILL IMPACT AREA TERMINALS THIS EVENING. THE STORM
WILL REACH THE JOPLIN TERMINAL BY 01Z...AND SPRINGFIELD AND
BRANSON BY 02Z. WIND GUSTS IN EXCESS OF 30 KTS WILL LIKELY OCCUR
WITH THE STORMS ALONG WITH BRIEF MVFR TO LOCALIZED IFR CONDITIONS.
THE STORMS AND RESIDUAL SHOWERS WILL DIMINISH LATER THIS EVENING
AND OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN
DEVELOP THURSDAY AS AN UPPER LOW PRESSURE SYSTEM APPROACHES THE
AREA.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 11, 6:37 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
637 PM CDT WED MAY 11 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122345-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
637 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

ELEVATED RISK FOR SEVERE THUNDERSTORM WINDS AND HAIL.
LIMITED RISK FOR TORNADOES.
ELEVATED RISK FOR LIGHTNING.

DISCUSSION...

THUNDERSTORMS WILL SPREAD INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST
MISSOURI THIS EVENING. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE
MAINLY WEST OF HIGHWAY 65 WITH DAMAGING WINDS THE PRIMARY HAZARD
RISK. A LIMITED TORNADO RISK EXIST ALONG AND WEST OF THE HIGHWAY
71 CORRIDOR...BUT THIS RISK IS VERY LOW. THE STORMS WILL REACH
HIGHWAY 71 CORRIDOR BY 8 PM...AND HIGHWAY 65 CORRIDOR BY 9 PM.

FREQUENT LIGHTNING AND HEAVY RAINFALL WILL ALSO ACCOMPANY THESE
STORMS.

THE STORMS WILL WEAKEN LATER THIS EVENING WITH THE LOSS OF DAYTIME
HEATING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COLD FRONT WILL MOVE INTO FAR SOUTHEAST KANSAS AND WESTERN
MISSOURI THURSDAY EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP OR REDEVELOP AHEAD OF THE FRONT DURING THE AFTERNOON.
INCREASED VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL LEAD
TO STRONG TO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN STORM THREATS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED FRIDAY AS THE CORE OF AN
UPPER LEVEL LOW MOVES THROUGH CENTRAL AND SOUTHERN MISSOURI.
SEVERE STORMS MAY AGAIN BE POSSIBLE...MAINLY OVER SOUTH CENTRAL
MISSOURI IF ENOUGH DAYTIME HEATING AND INSTABILITY CAN DEVELOP.

.SPOTTER INFORMATION STATEMENT...

 DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION
 IS NOT ANTICIPATED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, May 11, 6:49 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT WED MAY 11 2011

KSZ101-MOZ088-093-101-120045-
CHEROKEE KS-JASPER MO-MCDONALD MO-NEWTON MO-
649 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ALERT FOR CHEROKEE...JASPER...MCDONALD AND
NEWTON COUNTIES UNTIL 745 PM CDT...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAULKNER TO 33 MILES
SOUTH OF SOUTH WEST CITY...MOVING NORTHEAST AT 40 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN CHEROKEE...JASPER...MCDONALD AND NEWTON COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THESE STORMS...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3699 9463 3700 9507 3733 9509 3734 9485
      3734 9462 3737 9462 3735 9427 3664 9407
      3649 9407 3649 9462
TIME...MOT...LOC 2348Z 239DEG 33KT 3709 9502 3606 9473

WISE
Local storm report, May 11, 7:00 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     MELROSE                 37.03N 94.96W
05/11/2011  E50 MPH          CHEROKEE           KS   EMERGENCY MNGR

&&

AFOSTER
Special weather statement, May 11, 7:28 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
728 PM CDT WED MAY 11 2011

KSZ073-097-120115-
BOURBON KS-CRAWFORD KS-
728 PM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ALERT FOR CRAWFORD AND SOUTHERN BOURBON
COUNTIES UNTIL 815 PM CDT...

AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONE OAK...OR NEAR FRONTENAC...MOVING NORTH
AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3787 9509 3783 9461 3734 9462 3733 9472
      3739 9500 3766 9510
TIME...MOT...LOC 0028Z 175DEG 34KT 3745 9473

WISE
Local storm report, May 11, 7:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             PITTSBURG               37.41N 94.70W
05/11/2011  M1.00 INCH       CRAWFORD           KS   TRAINED SPOTTER

&&

AFOSTER
Local storm report, May 11, 7:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     SENECA                  36.84N 94.61W
05/11/2011  E50 MPH          NEWTON             MO   PUBLIC

&&

AFOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:13 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton47 min
May 12, 4:29 PM CDTSpecial Weather StatementSGFDouglas46 min
May 12, 4:31 PM CDTSevere Thunderstorm WarningSGFBarton44 min
May 12, 4:34 PM CDTSevere Thunderstorm WarningSGFBarton, Dade, Jasper56 min
May 12, 4:40 PM CDTSevere Thunderstorm WarningSGFDouglas36 min
May 12, 4:43 PM CDTSevere Thunderstorm WarningSGFVernon47 min
May 12, 4:54 PM CDTSevere Thunderstorm WarningSGFCedar66 min
May 12, 5:01 PM CDTSevere Thunderstorm WarningSGFWright44 min
May 12, 5:21 PM CDTTornado WarningSGFCedar, Dade, Polk54 min
May 12, 5:24 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair66 min
May 12, 5:24 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede51 min
May 12, 5:41 PM CDTSpecial Weather StatementSGFWright34 min
May 12, 5:43 PM CDTSevere Thunderstorm WarningSGFSt. Clair48 min
May 12, 5:53 PM CDTSevere Thunderstorm WarningSGFCamden, Miller, Morgan52 min
May 12, 5:56 PM CDTSevere Thunderstorm WarningSGFJasper64 min
May 12, 6:00 PM CDTSevere Thunderstorm WarningSGFDallas, Hickory60 min
May 12, 6:01 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright30 min
May 12, 6:01 PM CDTTornado WarningSGFJasper59 min
May 12, 6:06 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan39 min
May 12, 6:15 PM CDTTornado WarningSGFPolk45 min
May 12, 6:17 PM CDTSevere Thunderstorm WarningSGFNewton58 min
May 12, 6:19 PM CDTSpecial Weather StatementSGFPulaski26 min
May 12, 6:23 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Pulaski43 min
May 12, 6:25 PM CDTSevere Thunderstorm WarningSGFBarton, Dade49 min
May 12, 6:37 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede38 min
May 12, 6:41 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan49 min
May 12, 6:56 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory37 min
May 12, 6:57 PM CDTSevere Thunderstorm WarningSGFJasper48 min
May 12, 6:58 PM CDTSevere Thunderstorm WarningSGFCedar42 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.